Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 26, 1997, 11:54 PM CST for Decatur County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 1997, 11:54 PM CST (05:54 UTC)
- Expired
- Feb 27, 1997, 12:45 AM CST
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 11:55 PM CST | Thunderstorm Wind 58 | Parsons Scott Arpt, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS1 KBNA 270555 RRA SVRBNA TNC039-270645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1154 PM CST WED FEB 26 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...DECATUR COUNTY AT 1154 PM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO THE COUNTY 15 MILES SOUTHWEST OF DECATURVILLE. THIS STORM WAS MOVING NORTHEAST AT 40 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 7:16 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 26, 7:16 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CST WED FEB 26 1997 SQ LN STILL WELL W OF MS RVR THIS EVENG IN VCNTY OF CDFNT. TEMPS ACRS FA CURRNTLY ARND 60 DEGREES. XPCT CDFNT BNA VCNTY ARND 12Z WITH SQ LN ACRS ~05Z-13Z. SVR THREAT STILL PSBL BUT BLV FOCUS WL SHIFT MORE N WITH BST INSTBLTY AND DEEPR MSTR. CUD LV ZNS WRDD AS IS BUT BLV TEMP FCST LTL LO ACRS MST OF AREA..OTRW NO CHGS NEEDD.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:06 AM CST | Severe Thunderstorm Warning | OHX | Perry | 54 min |
| Feb 27, 12:10 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 50 min |
| Feb 27, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston | 50 min |
| Feb 27, 12:34 AM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Feb 27, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Feb 27, 12:51 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 39 min |
| Feb 27, 2:15 AM CST | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 45 min |
| Feb 27, 4:49 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.